Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 37, NWS Albuquerque, NM

June 13, 2002Mora County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 13, 2002, 5:58 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2002, 5:58 PM MDT (23:58 UTC)
Expired
Jun 13, 2002, 7:00 PM MDT
In force
62 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties Mora County, NM, San Miguel County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:30 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 12.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2002-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2002-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4118 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 132358
SVRABQ
NMC033-047-140100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 PM MDT THU JUN 13 2002

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO
  NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 700 PM MDT

* AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTHEASTERN MORA COUNTY...ABOUT 14
  MILES SOUTHEAST OF WAGON MOUND...MOVING SOUTHEAST AT NEAR 20 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3595 10446 3579 10467 3549 10451 3553 10415


KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:25 PM MDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 13, 3:25 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT THU JUN 13 2002

TYPICAL JUNE PATTERN ACROSS AREA WITH POTENTIAL FOR SEVERE TSTMS
THRU AT LEAST MIDNIGHT ACROSS THE PLAINS...DRY AND GENERALLY STABLE
ACROSS THE WEST. APPEARS SFC COLD FRONT EXTENDS FROM SOUTHERN PARTS
OF THE EAST CENTRAL PLAINS NORTHWESTWARD TOWARD THE EAST SLOPES OF
THE SANGRE DE CRISTOS. STRONGLY SHEARED ENVIRONMENT EXISTS ALONG
AND NORTH OF FRONTAL BOUNDARY...WHICH MAY HELP TO ORGANIZE
CONVECTION DURING THE NIGHT ESPECIALLY ACROSS THE ECNTL PLAINS WHERE
HIGHER DEW POINTS WILL BE AVAILABLE. GUSTY EAST WINDS DEVELOPING
ALONG THE RIO GRANDE VALLEY BY MIDNIGHT AND PERSISTING THROUGH
FRIDAY MORNING BEFORE GRADIENTS TEND MORE S-SELY DURING THE
AFTERNOON. LOOKS LIKE A NOTCH LESS ACTIVE ON SATURDAY BUT CAN/T RULE
OUT CENTRAL MOUNTAINS AND EAST. ACROSS THE WEST...ALTHOUGH WE SHOULD
SEE AN INCREASE IN LOW LEVEL MOISTURE IT WILL BE SHALLOW AND OVERALL
AIR MASS TO REMAIN RELATIVELY STABLE SO WILL HEDGE TOWARD SLIGHT
CHANCE FOR NOW.  LEE TROUGHING RETURNS SATURDAY...AND THEN LOOKS
LIKE ANOTHER FRONTAL PASSGE LATE SAT NIGHT INTO SUNDAY.  OTHERWISE
UPPER RIDGE TO BREAK DOWN BEGINNING SUNDAY WITH A GENERALLY DRY
WEATHER PATTERN TAKING SHAPE FOR THE PERIOD TUESDAY THROUGH
THURSDAY.  KJ

ABQ BB 068/091 064/094 065 41-11
SAF BB 052/086 055/089 057 41-11
TCC BB 061/082 063/089 063 41412

.ABQ...SEVERE TSTM WATCH TILL 900 PM MDT FOR MUCH OF THE EAST.

In the hours before

Local storm report, Jun 13, 4:12 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
412 PM MDT THU JUN 13 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    12 NE ABBOTT              NM   1.00 INCH HAIL
06/13/02   COLFAX
Local storm report, Jun 13, 4:21 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
421 PM MDT THU JUN 13 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0347 PM    15 NE ABBOTT              NM   .75 INCH HAIL
06/13/02   COLFAX
Local storm report, Jun 13, 4:59 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
459 PM MDT THU JUN 13 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0458 PM    15 NE ABBOTT              NM   .75 INCH HAIL
06/13/02   COLFAX                         REPORTED BY PUBLIC

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:12 AM MDTSevere Thunderstorm WarningABQUnion48 min
Jun 13, 3:46 PM MDTSevere Thunderstorm WarningABQColfax, Union44 min
Jun 13, 4:30 PM MDTSevere Thunderstorm WarningABQHarding, Union60 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.